Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 3, NWS Charleston, SC

March 20, 20185 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 4:26 AM EDT for 5 counties in South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2018, 4:26 AM EDT (08:26 UTC)
Expired
Mar 20, 2018, 5:30 AM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 1:51 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS52 KCHS 200826
SVRCHS
SCC013-019-029-049-053-200930-
/O.NEW.KCHS.SV.W.0003.180320T0826Z-180320T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
426 AM EDT TUE MAR 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Beaufort County in southeastern South Carolina...
  Hampton County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 530 AM EDT

* At 425 AM EDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Walterboro to 10 miles
  southeast of Lake Warren State Park, moving east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees and powerlines. 

* Locations impacted include...
  Walterboro, Yemassee, Hollywood, Ravenel, Meggett, Bennetts Point,
  Gardens Corner and Jacksonboro.

This warning includes I-95 in South Carolina between mile markers 34
and 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3289 8039 3286 8040 3285 8030 3282 8015
      3287 8018 3286 8016 3287 8016 3287 8010
      3250 8040 3270 8116 3276 8107 3280 8085
      3292 8073
TIME...MOT...LOC 0825Z 271DEG 43KT 3286 8078 3273 8106 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
296 
WWUS52 KCHS 200848
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
448 AM EDT TUE MAR 20 2018

SCC013-049-053-200858-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-180320T0930Z/
Beaufort SC-Hampton SC-Jasper SC-
448 AM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT...HAMPTON AND JASPER
COUNTIES IS CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3288 8040 3285 8039 3281 8016 3282 8015
      3286 8017 3286 8011 3250 8040 3254 8054
      3257 8055 3255 8056 3257 8058 3259 8058
      3259 8065 3263 8065 3263 8067 3264 8066
      3265 8068 3267 8068 3269 8080 3290 8055
TIME...MOT...LOC 0848Z 273DEG 49KT 3287 8044 3273 8059 3268 8072 

$$

SCC019-029-200930-
/O.CON.KCHS.SV.W.0003.000000T0000Z-180320T0930Z/
Charleston SC-Colleton SC-
448 AM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR CHARLESTON AND COLLETON COUNTIES...

At 448 AM EDT, severe thunderstorms were located along a line
extending from 11 miles south of Givhans Ferry State Park to 12 miles
south of Walterboro to 7 miles east of Yemassee, moving east at 55
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Hollywood, Ravenel, Meggett, Bennetts Point, Green Pond, Adams Run,
Jacksonboro and Ashepoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3288 8040 3285 8039 3281 8016 3282 8015
      3286 8017 3286 8011 3250 8040 3254 8054
      3257 8055 3255 8056 3257 8058 3259 8058
      3259 8065 3263 8065 3263 8067 3264 8066
      3265 8068 3267 8068 3269 8080 3290 8055
TIME...MOT...LOC 0848Z 273DEG 49KT 3287 8044 3273 8059 3268 8072 

HAIL...1.00IN
WIND...60MPH
 
$$
660 
WWUS52 KCHS 200907
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
507 AM EDT TUE MAR 20 2018

SCC019-029-200930-
/O.CON.KCHS.SV.W.0003.000000T0000Z-180320T0930Z/
Charleston SC-Colleton SC-
507 AM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR CHARLESTON AND COLLETON COUNTIES...

At 506 AM EDT, a severe thunderstorm was located 14 miles southwest
of Middleton Place, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Hollywood, Ravenel, Meggett and Adams Run. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3279 8037 3284 8031 3281 8016 3282 8015
      3286 8017 3286 8011 3258 8033 3262 8048
      3266 8050 3270 8050 3277 8042
TIME...MOT...LOC 0906Z 268DEG 48KT 3274 8029 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:16 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 20, 2:16 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
216 AM EDT Tue Mar 20 2018

.SYNOPSIS...
A warm front will move north of our area tonight while a strong
cold front approaches from the west. The strong cold front will
cross the area Tuesday, followed by cooler high pressure for
the latter half of the week. A cold front could impact the area
next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Severe T-storm Watch issued for the entire area through 9 am
Tuesday. The QLCS is showing no signs of weakening at this time
based on recent radar trends. That said, the HRRR does show is
weakening closer to daybreak, but by that time it's well into
our CWFA.

Previous discussion...
The upstream QLCS is continuing it's march toward the E-SE
overnight and since there is still ongoing severe t-storm
warnings, it's looking likely for a convective watch for a good
portion of our forecast area. We have already added mention of
damaging winds since the Hi-res guidances supports it surviving
in our CWFA, but in a somewhat weakened state. Given 50-60 kt of
shear and DCAPE approaching 1000 J/kg, there is the chance for
severe storms in our area from about 3 am to 8 am, with damaging
winds the main risk. However, with low WBZ and cold mid level
temps, large hail is also possible, along with frequent
lightning strikes. We have raised PoP's to account for this
holding together as it arrives.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
Tuesday: An "Enhanced Risk" of severe weather is forecast across
parts of Southeast South Carolina and Southeast Georgia Tuesday
morning into early Tuesday afternoon, especially along the
coastal corridor.

Latest guidance indicates a progressive shortwave trough with a
strong mid-lvl speed max skirting along the northern coast of the
Gulf of Mexico and over northern Florida during the day. At the sfc,
the area will be warm sectored ahead of a cold front that quickly
pushes eastward given strong and deep westerly flow off the sfc. The
timing of this front will play a large role in the overall strength
of thunderstorms and the severe weather threat across the area
Tuesday morning into early Tuesday afternoon. Given strong
unidirectional wind fields associated with the passing system along
with DCAPE values as high as 800-1000 J/kg within the warm sector,
the main severe weather threat should come in the form of damaging
straight-line winds associated with a line of strong to potentially
severe thunderstorms during morning hours, potentially into early
afternoon.

Increasing mid-lvl lapse rates around 7-8 C/km, lifted index values
upwards to -5/-6 C, along with 0-6km bulk shear of 50-60 kt could
produce bouts of moderate size hail in deepest convection. Although
low-lvl lapse rates and veering are not particularly strong over the
area (stronger north near the passing low pressure center), a quick
punch of low-lvl moisture characterized by PWATs near 1.25-1.5
inches, low LCLs, increasing SBCAPE (1500-2000 J/kg), including a
fairly large amount of 0-3km CAPE, could be sufficient to support an
isolated tornado or two across the area, mainly in thunderstorms
that initially develop within breaks of a convective line or just
ahead of the convective line. The greatest potential for severe
weather is anticipated along the coastal corridor of Southeast
Georgia and Southeast South Carolina where warming into the low/mid
70s coincides with the arrival of stronger wind fields and forcing
associated with the advancing cold front, progressive h5 shortwave
and divergence with a passing h25 jet aloft. Although conditions
appear conducive for strong and/or severe thunderstorms Tuesday
morning and potentially into Tuesday afternoon, ongoing convection
upstream could make way into the area late tonight and impact the
overall severe weather setup across Southeast South Carolina and
Southeast Georgia. Should this scenario unfold, activity would
likely suppress the overall strength potential of thunderstorms
Tuesday morning due to ongoing rains and widespread clouds. Activity
will have to be monitored tonight for any potential changes. Once
the cold front pushes through the area, the threat of severe weather
will come to an end. However, some lingering showers are possible
into mid late afternoon hours until the mid/upper lvl trough shift
offshore. Expect conditions to dry out fairly quick Tuesday night
with lows dipping into the low/mid 40s.

Wednesday and Thursday: Sfc low pressure will pull away to the
northeast while a mid/upper lvl trough remains overhead into
midweek. The main issue will be gusty winds over much of the area as
a tight pressure gradient occurs over the Southeast. In general, we
could see west-northwest wind gusts upwards to 25-30 mph as sfc
temps warm into the upper 50s/lower 60s Wednesday afternoon.
Overnight lows could approach the mid/upper 30s, leading to some
frost concerns away from the coast late. By Thursday, the pressure
gradient will relax with weather conditions remaining quiet and dry.
Afternoon temps should warm a few degrees, peaking in the lower
60s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Models remain in fairly good agreement through the long term period.
Surface high pressure will drift overhead on Friday and then
eventually into the Atlantic by Saturday. A cold front will approach
from the west on Saturday, and then cross the area sometime late
weekend. Moisture doesn't appear overly impressive so little, if
any, precipitation is expected to accompany it. Temperatures will
gradually warm through the period as flow turns more southerly.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
The upstream QLCS and associated SHRA/TSRA dropping E-SE across
central GA will weaken some as it moves closer to KCHS and KSAV
around 10-13Z Tuesday, but could still produce gusty winds,
lightning strikes and brief heavy rains. Another chance of
t-storms will exist during the mid and late afternoon hours, and
any direct impacts would result in flight restrictions, along
with damaging winds, hail and lightning.

Outside of convection there are additional concerns such as low
stratus that will impact both sites with IFR ceilings much of
the time late tonight into Tuesday morning. There is also the
problems with LLWS, since a 40-45 kt jet will exist around
1500-2000 ft into Tuesday morning, while surface winds remain
near or less than 10-12 kt through 14-15Z. Thereafter there is
enough mixing to support surface winds reaching as high as
around 25 kt gusts, if not greater. These winds will even
continue into tonight behind a cold front as VFR conditions
return.

Extended Aviation Outlook: Flight restrictions are likely Tuesday as
showers/tstms associated with a cold front impact the region.
Clearing will take place Wednesday, with VFR expected the rest of
the week. Breezy conditions likely Tuesday and Wednesday.

&&

.MARINE...
Tonight: A warm front will move north of our area while a
strong cold front approaches from the west. Winds will gradually veer
to the SW and increase, most noticeably late in the time
period. Wind gusts could approach 25 kt for the outer GA waters
(AMZ374), but we think they will stay just under Small Craft
Advisory criteria. Additionally, the risk of thunderstorms
continues. Some storms could become strong enough to require
warnings or at least Marine Weather Statements. There is even a
small risk for isolated waterspouts. Conditions are not ideal,
but there is a small window for a little sea fog to develop
prior to winds strengthening too much. Instead it would likely
be low cloud decks and not have as much impact on visibilities
as fog would.

Tuesday through Saturday: Marine conditions will deteriorate on
Tuesday as the pressure gradient tightens ahead of an area of low
pressure. A strong cold front associated with this low pressure
system will then shift offshore later Tuesday with strong cold air
advection in its wake. Small Craft Advisories will likely be needed,
beginning as early as late Tuesday morning in the outer Georgia
waters, and then spreading to most, if not all, waters later in the
day. Gale force winds are also possible in offshore Georgia waters
for a period of time Tuesday night through Wednesday morning. It's
still too early to hoist a Gale Watch at this time based on the
timing of the event. Winds and seas will improve on Thursday as high
pressure builds in and the gradient slackens. The high will drift
overhead Friday and then into the Atlantic by Saturday, allowing
winds to become southerly.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...ECT
AVIATION...
MARINE...
Hazardous weather outlook, Mar 20, 2:13 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
213 AM EDT Tue Mar 20 2018

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-210615-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
213 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms: Additional severe storms could develop again
during Tuesday afternoon.

Lake Winds: A Lake Wind Advisory will be likely on Lake Moultrie
today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-210615-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
213 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms: Additional severe storms could develop again
Tuesday afternoon.

Gales: Gale force winds are expected across the area tonight. A Gale
warning will be required.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales: Gale force winds could persist into Wednesday across parts of
the area.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-210615-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
213 AM EDT Tue Mar 20 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Severe thunderstorms: Thunderstorms are expected to impact the
region Tuesday afternoon and evening, some of which could become
severe with damaging winds, large hail, and possibly isolated
waterspouts.

Gales: Gale force winds are expected during tonight and a Gale
Warning will likely be required.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe thunderstorms: Showers and thunderstorms are expected to
develop on Tuesday ahead of a cold front. Some of the storms could
become severe with damaging winds, large hail, and isolated
waterspouts being the primary threats. The main time frame for
severe weather will be early Tuesday morning into early Tuesday
afternoon.

Gales: Gusty west winds are expected to develop behind a cold front
into Wednesday. Some gusts could reach gale force, and a Gale Warning
will likely be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Mar 20, 12:18 AM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
1218 AM EDT TUE MAR 20 2018

GAZ101-118-SCZ047-048-051-200445-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
1218 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
CHATHAM...BEAUFORT AND JASPER COUNTIES...

At 1218 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Meinhard, or 8 miles north of Pooler, moving
east at 40 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Savannah, Bluffton, Bellinger Hill Area, Jasper, Rincon, Port
Wentworth, Hardeeville and Marlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3241 8086 3214 8087 3219 8141 3220 8142
      3221 8141 3221 8142 3229 8143
TIME...MOT...LOC 0418Z 261DEG 36KT 3223 8130

ECT
Special weather statement, Mar 20, 3:53 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
353 AM EDT TUE MAR 20 2018

GAZ087-088-200830-
Jenkins-Screven-
353 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 352 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Millen, moving east at 55 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Millen, Sylvania, Butts, Hiltonia, Woodcliff, Altman, Perkins and
Hilltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3293 8178 3291 8177 3293 8175 3294 8150
      3293 8149 3270 8148 3271 8206 3291 8207
TIME...MOT...LOC 0752Z 270DEG 50KT 3281 8197
Special weather statement, Mar 20, 4:15 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
415 AM EDT TUE MAR 20 2018

GAZ101-SCZ047-051-200845-
Effingham-Inland Jasper-Coastal Jasper-
415 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...

At 415 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Springfield, moving east at 55 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Ridgeland, Springfield, Jasper, Rincon, Hardeeville, Guyton,
Grahamville and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3250 8142 3247 8089 3236 8091 3235 8093
      3230 8094 3230 8100 3229 8099 3226 8100
      3232 8145
TIME...MOT...LOC 0815Z 276DEG 46KT 3241 8134

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:18 AM EDTSpecial Weather StatementCHSJasper27 min
Mar 20, 2:50 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Mar 20, 3:41 AM EDTGale WatchCHS12 hr
Mar 20, 3:41 AM EDTSmall Craft AdvisoryCHS31 hr
Mar 20, 3:42 AM EDTLake Wind AdvisoryCHSBerkeley45 hr
Mar 20, 3:42 AM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton63 min
Mar 20, 3:44 AM EDTTornado WarningCHSAllendale, Hampton31 min
Mar 20, 4:15 AM EDTSpecial Weather StatementCHSJasper30 min
Mar 20, 5:11 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
Mar 20, 5:15 AM EDTSpecial Marine WarningCHS60 min
Mar 20, 5:21 AM EDTSpecial Weather StatementCHSHampton24 min
Mar 20, 6:18 AM EDTSpecial Marine WarningCHS117 min
Mar 20, 2:11 PM EDTSpecial Marine WarningCHS64 min
Mar 20, 2:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 20, 2:35 PM EDTSpecial Weather StatementCHSCharleston25 min
Mar 20, 2:38 PM EDTSpecial Weather StatementCHSDorchester37 min
Mar 20, 2:48 PM EDTSpecial Marine WarningCHS87 min
Mar 20, 2:48 PM EDTSpecial Weather StatementCHSColleton27 min
Mar 20, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton53 min
Mar 20, 3:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Mar 20, 3:16 PM EDTSpecial Marine WarningCHS119 min
Mar 20, 3:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester57 min
Mar 20, 3:34 PM EDTSpecial Marine WarningCHS116 min
Mar 20, 3:49 PM EDTGale WarningCHS35 hr
Mar 20, 3:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Mar 20, 4:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Mar 20, 4:14 PM EDTSpecial Weather StatementCHSGeorgetown31 min
Mar 20, 4:59 PM EDTSpecial Marine WarningCHS61 min
Mar 20, 5:24 PM EDTSpecial Weather StatementCHSDorchester36 min
Mar 20, 5:45 PM EDTSevere Thunderstorm WarningCHSBerkeley43 min
Mar 20, 6:06 PM EDTSpecial Marine WarningCHS114 min
Mar 20, 7:16 PM EDTSpecial Weather StatementCHSCharleston29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.